Alert archive / Texas / Flash Flood Warnings in 2024

Flash Flood Warning 8, NWS Austin/San Antonio, TX

July 19, 2024Fayette County, Texas

NWS Austin/San Antonio, TX issued this flash flood warning at Jul 19, 2024, 9:03 AM CDT for Fayette County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 19, 2024, 9:03 AM CDT (14:03 UTC)
Expired
Jul 19, 2024, 12:15 PM CDT
In force
3 hr
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon
Damage threat
Considerable
Flood severity
None

County Fayette County, TX

The radar

The Austin/San Antonio radar (KEWX), 101 km from the middle of the area, began a volume at 14:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 2.1 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2024-07-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1632 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2024-07-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -49 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1632 J/kg
Mixed-layer CIN
-28 J/kg
Mixed-layer LCL
838 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
-49 m²/s²
0-3 km storm-relative helicity
-20 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

933 
WGUS54 KEWX 191403
FFWEWX
TXC149-191715-
/O.NEW.KEWX.FF.W.0008.240719T1403Z-240719T1715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Austin/San Antonio TX
903 AM CDT Fri Jul 19 2024

The National Weather Service in Austin/San Antonio has issued a

* Flash Flood Warning for...
  Southwestern Fayette County in south central Texas...

* Until 1215 PM CDT.

* At 903 AM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 2 and 4 inches of rain 
  have fallen. Additional rainfall amounts of 1 to 2 inches are 
  possible in the warned area. Flash flooding is ongoing or expected 
  to begin shortly.

  HAZARD...Life threatening flash flooding. Thunderstorms
           producing flash flooding.

  SOURCE...Radar.

  IMPACT...Life threatening flash flooding of creeks and streams,
           urban areas, highways, streets and underpasses.

* Some locations that will experience flash flooding include...
  Muldoon, O'Quinn, Freyburg, Swiss Alp, Floy, High Hill, West Point 
  and Ammannsville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 2980 9680 2967 9697 2973 9712 2983 9717
      2988 9715 2996 9704 2989 9690

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

RUNYEN
2 follow-up statements
254 
WGUS74 KEWX 191539
FFSEWX

Flash Flood Statement
National Weather Service Austin/San Antonio TX
1039 AM CDT Fri Jul 19 2024

TXC149-191715-
/O.CON.KEWX.FF.W.0008.000000T0000Z-240719T1715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Fayette TX-
1039 AM CDT Fri Jul 19 2024

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1215 PM CDT THIS 
AFTERNOON FOR SOUTHWESTERN FAYETTE COUNTY...

At 1039 AM CDT, Doppler radar and automated rain gauges indicate 
between 2 and 5 inches of rain have fallen. Flooding impacts will 
continue, but no additional rainfall is expected, as storms move 
south of the area. Flash flooding is ongoing or expected to begin 
shortly.

HAZARD...Life threatening flash flooding. Thunderstorms producing
         flash flooding.

SOURCE...Radar and automated gauges.

IMPACT...Life threatening flash flooding of creeks and streams,
         urban areas, highways, streets and underpasses.

Some locations that will experience flash flooding include...
  Muldoon, O'Quinn, Freyburg, Swiss Alp, Floy, High Hill, West Point 
  and Ammannsville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 2980 9680 2967 9697 2973 9712 2983 9717
      2988 9715 2996 9704 2989 9690

FLASH FLOOD...RADAR AND GAUGE INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

RUNYEN
665 
WGUS74 KEWX 191709
FFSEWX

Flash Flood Statement
National Weather Service Austin/San Antonio TX
1209 PM CDT Fri Jul 19 2024

TXC149-191719-
/O.EXP.KEWX.FF.W.0008.000000T0000Z-240719T1715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Fayette TX-
1209 PM CDT Fri Jul 19 2024

...FLASH FLOOD WARNING WILL EXPIRE AT 1215 PM CDT THIS AFTERNOON FOR 
SOUTHWESTERN FAYETTE COUNTY...

The heavy rain has ended. Flooding is no longer expected to pose a 
threat. Please continue to heed remaining road closures.

&&

LAT...LON 2980 9680 2967 9697 2973 9712 2983 9717
      2988 9715 2996 9704 2989 9690

$$

RUNYEN

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 19, 6:25 AM CDT, 2 hours 38 minutes earlier.

Area forecast discussion, Jul 19, 6:25 AM CDT, 2 hours 38 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
625 AM CDT Fri Jul 19 2024

...New AVIATION...

.SHORT TERM...
(Today through Saturday)
Issued at 210 AM CDT Fri Jul 19 2024

A cluster of thunderstorm activity had advanced southward into
portions of Williamson Lee Counties in association with an
outflow boundary. This activity is leading to some locally heavy
rainfall and gusty winds. This activity will probably wane some
over the next few hours but isolated activity remains possible
through the overnight into the morning for the locations that are
immediately south of the current cluster of storms and to the east
of I-35. The focus for spotty isolated showers and perhaps a
storm cell or two this afternoon will then shift to cover
generally from the San Antonio metro region and points southward
nearer the location of the weak front/residual outflow boundaries
and in the region where the greatest moisture resides with the
PWATS around or in excess of 1.75 inches. Elsewhere, this
afternoon should trend partly cloudy and rain free.

Any isolated activity should wane after dark with the loss of
daytime heating. Additionally, the weak front looks to lift back
northward from the overnight into Saturday, with the wind flow
across the region becoming more east-southeast then southeasterly
in direction. This should help to result in Saturday trending as
the driest day of the week over the area under mostly sunny to
partly cloudy skies. Saturday will trend as the warmest day as
well with highs running a degree or two higher compared to this
afternoon.

&&

.LONG TERM...
(Saturday night through Thursday)
Issued at 210 AM CDT Fri Jul 19 2024

Mainly dry conditions expected Saturday night into Sunday, although
a rouge shower or thunderstorm may be possible over the coastal
plains through the evening. From Sunday through the rest of the
period, a wetter and cooler pattern looks to take effect across
South Central Texas.

A slow moving trough shifts slightly further south into the Central
Plains on Sunday and Monday bringing a stalled front into north
Texas. This boundary along with a passing upper level shortwave
looks to drive precipitation chances across most of South Central
Texas by Sunday afternoon. Precipitation chances remain overnight
into Monday, mainly for the northern half of the area. These chances
overspread all of the area Monday and Tuesday as a shortwave moves
across Central Texas. Increasing PWATS from 1.5 to over 2 inches are
seen during this time which may lead to periods of heavy rain across
the area. WPC has a level 2 of 4 risk for excessive rain across the
northern two thirds of the area Monday morning into Tuesday morning
to account for this potential. Models indicate the active pattern
continues mid to late week with precipitation chances seen each day.

With the more active pattern comes increased cloud cover and cooler
temperatures in the forecast. Seasonable highs are expected Sunday
from the low 90s to around 100 degrees cooling to the mid 80s to low
90s each day Tuesday onward.

&&

.AVIATION...
(12Z TAFS)
Issued at 619 AM CDT Fri Jul 19 2024

VFR flight conditions should primarily prevail through the period.
However, a brief MVFR ceiling and rain shower could impact KAUS over
the next 60 to 90 minutes or so. While KAUS quickly dries out, KSAT
and KSSF could see an isolated spotty shower this afternoon and have
added VCSH to note this potential. Thunder cannot be ruled out but
confidence currently remains too low to insert a mention of thunder
within this TAF package. Winds stay generally light with variable
conditions this morning becoming more easterly later today to east-
southeasterly tonight.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              96  75  98  75 /  10   0   0   0
Austin Bergstrom Intl Airport  95  72  97  73 /  10   0   0   0
New Braunfels Muni Airport     95  73  96  74 /  10   0  10   0
Burnet Muni Airport            94  72  96  74 /  10   0  10   0
Del Rio Intl Airport          100  79 101  79 /  10  10   0   0
Georgetown Muni Airport        94  72  96  73 /  10   0   0   0
Hondo Muni Airport             96  74  97  74 /  20   0  10   0
San Marcos Muni Airport        95  72  96  73 /  10   0  10   0
La Grange - Fayette Regional   94  74  95  74 /  20  10  10   0
San Antonio Intl Airport       96  75  97  76 /  20   0  10   0
Stinson Muni Airport           96  76  98  76 /  20   0  10   0

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
None.
&&

Short-Term...Brady
Long-Term...27
Aviation...Brady
Hazardous weather outlook, Jul 19, 2:18 AM CDT, 6 hours 45 minutes before
Hazardous Weather Outlook
National Weather Service Austin/San Antonio TX
218 AM CDT Fri Jul 19 2024

TXZ171>173-183>194-202>209-217>225-228-200730-
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
218 AM CDT Fri Jul 19 2024

This Hazardous Weather Outlook is for South-Central Texas..

.DAY ONE...Today And Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Periods of heavy rainfall and instances of isolated flooding
are possible from early to middle of next week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 19, 7:53 AM CDTAreal Flood AdvisoryEWXFayette3 hr
Jul 19, 1:20 PM CDTAreal Flood AdvisoryEWXGuadalupe115 min

Nearby

Flash Flood Warnings in Texas, 2024Every flash flood warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.